MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

EXACTECH, INC. NV GXL LNR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 138-36-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a total left hip arthroplasty on (b)(6) 2014, and then approximately 4 years, 9 months later experienced a revision surgery on (b)(6) 2019.Revision operative report of (b)(6) 2019: preoperative diagnoses: 1.Failed left total hip arthroplasty with severe cystic osteolysis and extreme polyethylene wear.2.Subacute posterior pelvic ring fracture through cystic osteolysis.3.Subacute anterior pelvic ring fracture through cystic osteolysis.Procedure performed: 1.Revision left total hip arthroplasty ¿acetabular component revised only via separate incision.2.Open reduction, internal fixation of left posterior pelvic ring fracture via separate incision.3.Open reduction, internal fixation of left anterior pelvic ring fracture via separate incision.Throughout the posterior aspect of the hip joint, particularly around the posterior column, there was reactive material consistent with cystic osteolysis and particulate disease.The posterior pelvic bone was very thin.The polyethylene in the acetabulum.It was severely eccentrically worn.There was an anterior lip and this lip was partially damaged and partially destroyed due to anterior impingement from the neck of the stem.In addition, there was severe eccentric wear.The thickness of the thinnest portion of the polyethylene was not more than a millimeter and, in some places, thinner than a millimeter.Removed the 54mm exactech socket quite easily with the explant (there were minimal areas of ingrowth).The cystic osteolysis membrane was removed.The acetabular cysts were curetted down to bleeding bone.Open reduction and internal fixation of the posterior pelvic ring fracture and the anterior pelvic ring fracture.The patient was taken to the recovery room in a stable manner.In the recovery room, he had active dorsiflexion of his left ankle and calf indicating the sciatic nerve was functional and functioning well.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H10.D10.Concomitants: (b)(6), 120-65-20 - bone screw 6.5mm dia x 20mm long; (b)(6), 120-65-25 - bone screw 6.5mm dia x 25mm long; (b)(6), 142-36-00 - cocr fem head 36mm +0 offset 12/14; (b)(6), 164-11-10 - novation element ro s/o sz 10; (b)(6), 180-01-54 - nv crown cup clstr hole 54mm group 2.These devices are used for treatment not diagnosis.There is no other information available.Pending investigation.
 
Additional Manufacturer Narrative
H10.H6.Investigation results- based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The revision reported was likely the result of a combination of both patient-related conditions and the risk factors specified in (b)(6).However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.There is no other information available.

Brand Name
NV GXL LNR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key18095988
Report Number1038671-2023-02722
Device Sequence Number20500755
Product Code LZO
UDI-Device Identifier10885862024886
UDI-Public10885862024886
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2017
Device Catalogue Number138-36-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale